MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod coils and a non-penumbra microcatheter.During the procedure, while advancing the pod coil midway through the microcatheter, the pod coil unintentionally detached inside the microcatheter.It was reported that attempts were made to fix the pod coil but were unsuccessful.Therefore, the physician removed the microcatheter containing the detached pod coil.The procedure was completed using a new pod coil and a new microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was intact, the pull wire was in its original position on the distal tip of the pusher assembly.If the pod coil is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire and result in the embolization coil detaching from the pusher assembly.The root cause of the resistance could not be determined.Further evaluation revealed kinks in the pusher assembly and an ovalization on the introducer sheath.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17577845
Report Number3005168196-2023-00397
Device Sequence Number21072146
Product Code HCG
UDI-Device Identifier00814548019635
UDI-Public814548019635
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD8
Device Lot NumberF00000110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age22 YR
Patient SexMale
Date Report Sent to FDA01/01/2005